MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number H74939401104000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation (2001)
Date of Event 02/17/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was unable to be obtained.Because the product is unknown, we are unable to provide the unique identifier (udi) # and other specific product information.
 
Event or Problem Description
It was reported that vessel perforation occurred.The 90% stenosed target lesion was located in the mildly tortuous and severely calcified proximal left anterior descending artery.Multiple inflations with a non-boston scientific lithotripsy balloon were used to size the lesion at 4.00 mm.An opticross 6 hd imaging catheter was advanced for intravascular ultrasound (ivus) examination of the target lesion.The 10 mm x 4.00 mm wolverine coronary cutting balloon monorail was then introduced and during the second inflation of the balloon, a vessel perforation was noted.The patient blood pressure dropped with no associated pain at the time of the perforation.Another balloon was temporarily used to cover the perforation, and a covered stent was subsequently deployed to seal it.Ivus imaging was then performed to confirm that the stent completely covered the perforation.There were no further complications.The patient recovered and was discharged three days later.
 
Additional Manufacturer Narrative
H11 additional mfr narrative - investigation results - risk review: corrected detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was unable to be obtained.Because the product is unknown, we are unable to provide the unique identifier (udi) # and other specific product information.Investigation results: device analysis findings: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history record (dhr) review: a ship history generated three potential device batch numbers for the wolverine device.It was confirmed that all devices met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review (prr) table.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of failure to follow instructions.This code was selected as the most probable complaint cause based on the information available.It was reported that the balloon was inflated to 18 atmospheres however, the rated burst pressure for this device is 12 atmospheres.The instructions for use (ifu) recommends that to reduce the potential for vessel damage, the inflated diameter of the device should approximate a ratio of 1:1 in relation to the average diameter of the reference coronary artery.Under fluoroscopy, slowly inflate the device (1atm/5sec) to 6 atm (nominal size).Do not inflate the device above 12 atm (rated burst pressure (rbp).Over inflation of the balloon may have contributed to the balloon expanding a little larger than expected and may have contributed to the complaint event.
 
Event or Problem Description
It was reported that vessel perforation occurred.The 90% stenosed target lesion was located in the mildly tortuous and severely calcified proximal left anterior descending artery.Multiple inflations with a non-boston scientific lithotripsy balloon were used to size the lesion at 4.00 mm.An opticross 6 hd imaging catheter was advanced for intravascular ultrasound (ivus) examination of the target lesion.The 10 mm x 4.00 mm wolverine coronary cutting balloon monorail was then introduced and during the second inflation of the balloon, a vessel perforation was noted.The patient blood pressure dropped with no associated pain at the time of the perforation.Another balloon was temporarily used to cover the perforation, and a covered stent was subsequently deployed to seal it.Ivus imaging was then performed to confirm that the stent completely covered the perforation.There were no further complications.The patient recovered and was discharged three days later.It was further reported that the wolverine device was too big, and that the balloon was inflated to 18 atm.
 
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was unable to be obtained.Because the product is unknown, we are unable to provide the unique identifier (udi) # and other specific product information.Investigation results: device analysis findings: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history record (dhr) review: a ship history generated three potential device batch numbers for the wolverine device.It was confirmed that all devices met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was completed and confirmed that the event of dark spots in the image of the device was defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefits for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of failure to follow instructions.This code was selected as the most probable complaint cause based on the information available.It was reported that the balloon was inflated to 18 atmospheres however, the rated burst pressure for this device is 12 atmospheres.The instructions for use (ifu) recommends that to reduce the potential for vessel damage, the inflated diameter of the device should approximate a ratio of 1:1 in relation to the average diameter of the reference coronary artery.Under fluoroscopy, slowly inflate the device (1atm/5sec) to 6 atm (nominal size).Do not inflate the device above 12 atm (rated burst pressure (rbp).Over inflation of the balloon may have contributed to the balloon expanding a little larger than expected and may have contributed to the complaint event.
 
Event or Problem Description

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24508294
Report Number2124215-2026-12111
Device Sequence Number15942691
Product Code NWX
UDI-Device Identifier08714729888307
UDI-Public(01)08714729888307
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939401104000
Device Catalogue NumberH74939401104000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by Manufacturer03/10/2026
04/01/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date04/01/2026
04/01/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown